How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr.M.D.Mazumdar Your Own Question
Dr.M.D.Mazumdar, Doctor
Category: OB GYN
Satisfied Customers: 8952
Experience:  MD (Obst&Gynecology)
Type Your OB GYN Question Here...
Dr.M.D.Mazumdar is online now
A new question is answered every 9 seconds

Hi there Ive been on a roller coaster of a ride this last

This answer was rated:

Hi there I've been on a roller coaster of a ride this last week I'm really red and inflammed in my vaginal area swabs have come back negative for bacteria and yeast infections I have regularly used femeine wash products down there not realizing they are bad for you to ! My doc reckons its a chemical reaction my question is how long will this take to go away its very sore and inflammed ?

Welcome and thank you for your question. I am Dr.Mazumdar and I hope I'm able to help you with your medical problem today.

Since there is no sign of an infection, your doctor is right in suspecting an allergic reaction from the feminine wash products. This reaction should decrease with Elocon cream . You should see the inflammation going down in about 48 hours but a complete relief will be seen in about 7 days.

Besides the elocon, you can also apply a cool pack on the vulva three times a day - this will help decrease the inflammation faster.

Taking anti-inflammatory medicines, like Ibuprofen 200mg thrice a day will also help the inflammation to go down faster.

I hope this helps.

Customer: replied 3 years ago.
Ok thank you for your advice I had been using those femine products for a while like 8 months and possibly just now had a reaction is that possible ?
Yes, it is possible to have a later reaction - this is especially so if you have changed your activities in any way. Increased physical exercise with sweating can cause a change in the ph which can then trigger off a reaciton.

Customer: replied 3 years ago.
Yes we'll I had been exercising on and off this last months I'm just worried it will be a ongoing problem :(
If you stop using any feminine products , you will not have any problems again.

Customer: replied 3 years ago.
Just wondering in your professional opinion could something else triggered this that I have not mentioned ?
Other things which can trigger a similar reaction ( besides infection) are laundry products and detergents, tight underwear, especially if you sweat a lot. Sometimes, even sex with a new partner can cause a reaction, but the burning is then more inside the vagina then on the vulva.

Customer: replied 3 years ago.
Yeah the inflammation is just inside the skin folds before entering the vagina! It's not on the outside! I do tend to swear a lot to
Then you probably have a combination of issues - sweating plus the feminine products which have triggered the reaction.

Customer: replied 3 years ago.
Ok thanks for the information I hope it settles sooner rather than later
It should settle down in about 48 hours.

I hope this helps.

If you need more help, please let me know. If not, kindly leave a positive rating.
Dr.M.D.Mazumdar and other OB GYN Specialists are ready to help you
Customer: replied 3 years ago.
Just another thing my doctor said to use the cream once a day after today ( she said to use the cream twice a day today) is that enough once a day to help it go ?
Yes, once a day is enough to be effective. Using it more often can cause dryness of the skin.
Customer: replied 3 years ago.
Just also wanting to know is this common to happen ? As this is the first time this has happened to me
This is not very uncommon. Many women who use feminine products do get this reaction from time to time.

Related OB GYN Questions